MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS DIVISION CELL-DYN 3700 CS ANALYZER; AUTOMATED HEMATOLOGY ANALYZER

ABBOTT DIAGNOSTICS DIVISION CELL-DYN 3700 CS ANALYZER; AUTOMATED HEMATOLOGY ANALYZER
Catalog Number 02H30-01
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.An evaluation is in process.
 
Event or Problem Description
The customer observed discrepant neutrophil patient results while using the cell-dyn 3700 analyzer.The following data was provided for the patient.Sid (b)(6) initial 0.00 (0.00%), repeat 8.46 (88.6%).No impact to patient management was reported.
 
Additional Manufacturer Narrative
The customer stated that the cancer patient population tested by the cancer center runs abnormal differential results.Further issue review showed that for the affected test, the neutrophils were misclassified as monocytes and basophils; however, the instrument also generated multiple flags [vlym/blast, dflt(ne)], and dispersional data alerts for neutrophils, monocytes, and basophils.The flagging generated for the abnormal results required further verification.An abbott customer support specialist was dispatched to the account and proactively replaced the flow cell assembly [woc flow cell assembly with mounting plate (part 8921145201)] and the optical bench assembly [optical bench assembly, cd3500-3700 (part 8921166002)].No damaged parts were reported.The analyzer was returned to normal operation.Evaluation of the customer issue included a review of the complaint text, a search for similar complaints, a labeling review, and an instrument service review.No returns were made available from the customer site for this evaluation.No adverse trend was identified for the customer issue.Labeling was reviewed and found to be adequate and the product labeling includes instructions that further verification is required for the observed abnormal results flags generated.Service history review identified no contributing factors to the customer issue.Based on all available information and abbott diagnostics evaluation, no systemic issue was identified and no product deficiency was found.

Brand Name
CELL-DYN 3700 CS ANALYZER
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS DIVISION
4551 great america parkway
santa clara CA 95054
MDR Report Key6938093
Report Number2919069-2017-00136
Device Sequence Number718948
Product Code GKZ
UDI-Device Identifier00380740002688
UDI-Public00380740002688
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K980614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02H30-01
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date10/10/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR